To start the Admissions process, call (866) 830-4628

For all other inquiries, call (866) 678-7501

To start the Admissions process, call (866) 830-4628

For all other inquiries, call (866) 678-7501

Recognizing Heroin Overdose Symptoms
Heroin is a highly addictive drug that's part of the opiate category. Dependence on it can often begin when someone is given a prescription for an opioid painkiller by their physician. There are many cases where addiction to heroin is formed as early as the first few uses. Heroin has claimed the lives of countless Americans. If you or a loved one is dealing with heroin dependency, it's important that you recognize heroin overdose symptoms. Keep reading to learn more about heroin and its effects.

About Heroin

Heroin is actually made from a flower called the opium poppy. The opium poppy is most commonly found in Asia and Eastern Europe. It has different appearances. Moreover, it can be a powder that's either white or brown. It can also come in a black tar form. There are several slang terms for the drug. For example, these include smack, junk, brown sugar, and horse, among others. You can smoke or snort heroin. The quickest high comes through injecting it into the veins. No matter how it's used, heroin reaches the brain quickly and it is easy to become addicted. Once you are addicted, quitting can be extremely hard. Heroin withdrawal symptoms can be some of the most intense substance withdrawals out there. It is best to seek out medical attention to detox in a safe and monitored environment.

Heroin Overdose Symptoms

Heroin can give you a euphoric feeling. It has a strong effect on the body and brain. It can slow down your breathing and your heart rate, loosening your muscles. Someone using heroin may exhibit slurred speech, have contracted pupils and look out of it. Signs of overdose are different than those of use. Look for loss of consciousness or unresponsiveness. The person may be alert, but not able to speak. Slow breathing is likely. Some other things you might notice are a pale and clammy face, limp body, choking signs and vomiting. A pale or ashen tone to the skin and bluish fingernails are also possible. Never let the person sleep if you see these heroin overdose symptoms. There is time to get them help, but responsive action is necessary.

How Acqua Recovery Center Can Help

Acqua Recovery, a heroin addiction treatment center in Utah, understands the strong effects opiate drugs can have. Our approach is to treat the whole person. A quality, professional program can make the recovery process far less stressful. We offer a wide array of treatment therapies for those looking to beat heroin addiction. For example, addiction therapy services we offer include: Now that you understand a bit more about heroin overdose symptoms, we welcome you to give the Acqua Recovery addiction treatment staff a call. Contact us at [Direct] to set up a consultation or to have your questions answered. With the right tools and support from trained professionals, the road to wellness is much smoother. Specifically, you don't have to walk it alone.